It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


If you were having periods as you described, you can most likely bet that your ferritin is on the low end. I would ask for this test now. If your doctor prescribed iron supplements for you I wouldn't worry too much about taking them, especially for 3 months time.

If you are still anemic in 3 months it may be because you are not on a high enough dose of iron to begin with. You have to be able to replace what is lost (the correct dose) and if not enough is taken in, there you go. If the blood loss has been corrected then you should have good results.

I had Resistant Iron Deficiency Anemia for many reasons. Now I am finding out that I am also having malabsorption due to long term PPIs which causes ineffective iron intake. After the periods were fixed I was then able to start holding some iron, but I didn't do that until 6 months after being anemic. I am still rebuilding my stores over a year later.

Hematologist regarding anemia are to sort out problems in the blood usually reflected in your CBC and/or administer IV iron therapy. FLFLOWERGIRL:)
Here's my problem now. I can't find an iron supplement that I can tolerate well, so the thought of having to take more if tests call for it really upsets me. I am taking chelated iron now and my tummy is *okay*, but still a fair amount of GI troubles later in the day. But thank goodness, no heartburn or constipation on it which really drove me nuts. If what I have read about chelated iron is correct, it's not the type of iron one should escalate with. However, I am also reading that chelated iron is also well absorbed and people generally correct quickly on it. And I do feel much, much better. No more heart flutters. But I know this can be meaningless. It's what the blood is saying that is definitive.

The PPIs are interesting. Do you know if it's the same effect if one takes alot of antacids and anti-diarrheal medicines? I would think that it is. I suspect that I have IBS, now that the more serious conditions have been ruled out with all the biopsies and other "scopys". And I certainly was taking a fair amount of these meds over the years. It wasn't until I got serious about treating the anemia that I learned the antacids and even my calcium supplement could interfere with iron absorption. I don't think it's what caused my anemia, since the periods were SOOOO bad. But it certainly didn't help! And so now when these dang iron pills kill my stomach, I'm pretty much suffering through it without anything. Peppermint leaves in hot water like a tea is about all I am able to take.

Many thanks, FLFLOWERGIRL.





All times are GMT -7. The time now is 12:31 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!